Becca Thomases


Note that this website is no longer being maintained and updated (as of August 2007).

Please go to my website at the University of California, Davis, Department of Mathematics.




Courant Institute of Mathematical Sciences

251 Mercer St.

New York, NY 10012


I am a Courant Instructor at NYU.  I received my PhD. in June, 2003 from the University of California, Santa Barbara.

My thesis advisor was  Tom Sideris.  My thesis title was Global Existence for 3D Nonlinear Incompressible Elastodynamics as a Limit of Slightly Compressible Materials.

E-mail address

lastname (At) hostname of webpage


Warren Weaver Hall

251 Mercer St.  Rm. 820

Ext: 83210



As a Courant Instructor I have previously taught Calculus I, Pre-calculus, Vector Calculus and Partial Differential Equations.  Current students can access information about my courses on blackboard:




My work is partially funded by NSF grant DMS-0600668

Publications and works in progress


  • (with Shelley, M.) “ Coil-Stretch Transistions and Mixing in a Viscoelastic Fluid.” In preparation. (preliminary movies)
  • (with Shelley, M.) “Emergence of Singular Structures in Oldroyd-B Fluids.” Submitted 2006. (preprint)
  • (with Metcalfe, J.) “Elastic waves in exterior domains, Part II: Global existence with a null structure.” Submitted 2006. (ArXivmath.AP/0605110)
  • (with Sideris, T.) “Global Existence for 3D Incompressible Isotropic Elastodynamics.” Accepted for publication, Comm. Pure Appl. Math. 2006. (preprint)
  • (with Sideris, T.) “Local Energy Decay for Solutions of Multi-Dimensional Isotropic Symmetric Hyperbolic Systems.” Accepted for publication, J. Hyperbolic Differ. Equ. 2006. (preprint)
  • (with Morawetz, C.S.) “A Decay Theorem for Some Symmetric Hyperbolic Systems.” J. Hyperbolic Differ. Equ. 3 (2006) 475-480. (mathscinet)
  • (with Sideris, T.) “ Global Existence For 3D Incompressible Isotropic Elastodynamics Via the Incompressible Limit.” Comm. Pure Appl. Math. 58 (2005) no. 6, 750-788. (mathscinet)
  • (with Sideris, T. and Wang, D.) “ Long Time Behavior of Solutions to the 3D Compressible Euler Equations with Damping” Comm. Partial Differential Equations 28 (2003), no. 3-4, 796-816.(mathscinet)



Job Portfolio




Last revised 11/10/06